Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 1, 2015, 8:40 AM CDT for Clark County, Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2015, 8:40 AM CDT (13:40 UTC)
- Expired
- Sep 1, 2015, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481
WGUS53 KILX 011340
FFWILX
ILC023-045-011645-
/O.NEW.KILX.FF.W.0066.150901T1340Z-150901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT TUE SEP 1 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHWESTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1145 AM CDT
* AT 837 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 3
INCHES HAVE BEEN ESTIMATED BY RADAR IN NORTHWEST CLARK AND
SOUTHWEST EDGAR COUNTIES...BETWEEN MARTINSVILLE AND KANSAS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...MARSHALL...KANSAS...REDMON...CLARKSVILLE...ISABEL...BELL
RIDGE AND BORTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3942 8768 3939 8795 3966 8797 3965 8770
$$
GEELHART1 follow-up statement
141 WGUS73 KILX 011646 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1146 AM CDT TUE SEP 1 2015 ILC023-045-011655- /O.EXP.KILX.FF.W.0066.000000T0000Z-150901T1645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-EDGAR- 1146 AM CDT TUE SEP 1 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN CLARK AND SOUTHWESTERN EDGAR COUNTIES HAS EXPIRED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT IN THESE AREAS. A FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL AND SOUTHWEST CLARK COUNTY UNTIL 145 PM. LAT...LON 3942 8768 3939 8795 3966 8797 3965 8770 $$ GEELHART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:57 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 1, 6:57 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 657 AM CDT TUE SEP 1 2015 .SHORT TERM...(TODAY) ISSUED AT 315 AM CDT TUE SEP 1 2015 LATEST UPPER AIR ANALYSIS CONTINUES TO SHOW A LARGE RIDGE OF HIGH PRESSURE EXTENDING FROM THE SOUTHERN PLAINS TO THE EASTERN GREAT LAKES...HOWEVER A WEAKNESS IN THE RIDGE IS NOTED FROM INDIANA SOUTHWESTWARD TO THE OZARKS. 07Z/2AM WATER VAPOR IMAGERY SHOWS A VIGOROUS WAVE OVER NORTH-CENTRAL INDIANA...WHICH WILL LIKELY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EAST-CENTRAL ILLINOIS TODAY. MODELS DISAGREE ABOUT THE AREAL COVERAGE OF PRECIP...WITH THE NAM KEEPING MOST OF IT ACROSS INDIANA. MEANWHILE...HIGHER-RES MODELS SUCH AS THE RAPID REFRESH AND HRRR ARE QUITE AGGRESSIVE IN DEVELOPING CONVECTION ACROSS THE E/SE KILX CWA OVER THE NEXT COUPLE OF HOURS THEN LINGERING IT THROUGH EARLY AFTERNOON. GIVEN CURRENT RADAR/SATELLITE TRENDS...THINK THIS MAY BE A BIT OVERDONE...HOWEVER PRONOUNCED FEATURE ON WATER VAPOR IMAGERY DEFINITELY SUPPORTS POPS. HAVE THEREFORE INCLUDED 20-30 POPS EAST OF I-55 TODAY AS THE WAVE INTERACTS WITH A VERY WARM/HUMID AIRMASS. AFTERNOON HIGH TEMPERATURES WILL BE COOLEST ACROSS THE EAST WHERE CLOUDS AND SCATTERED THUNDERSTORMS WILL KEEP READINGS IN THE MIDDLE 80S. FURTHER WEST ACROSS THE REMAINDER OF THE AREA...HIGHS WILL REACH THE UPPER 80S TO AROUND 90 DEGREES. .LONG TERM...(TONIGHT THROUGH MONDAY) ISSUED AT 315 AM CDT TUE SEP 1 2015 INDIANA SHORT-WAVE WILL LIFT TO THE NORTHEAST ON WEDNESDAY...TAKING ANY UPPER SUPPORT FOR CONVECTION INTO THE GREAT LAKES. AS A RESULT...AM EXPECTING A HOT AND DRY DAY ACROSS THE BOARD WITH HIGH TEMPERATURES CLIMBING INTO THE LOWER 90S. NEXT POTENTIAL FLY-IN-THE- OINTMENT WILL BE A SECOND SHORT-WAVE TROUGH CURRENTLY EVIDENT ON WATER VAPOR IMAGERY OVER WYOMING/COLORADO. THIS FEATURE WILL TRACK INTO THE UPPER MIDWEST ON WEDNESDAY...THEN DROP E/SE INTO THE EASTERN GREAT LAKES BY THURSDAY. 00Z SEP 1 NAM TAKES THE WAVE MUCH FURTHER SOUTH AND GENERATES CONVECTION ACROSS NORTH-CENTRAL ILLINOIS ON THURSDAY...HOWEVER THE NAM IS THE ODD MODEL OUT AS BOTH THE GFS AND ECMWF KEEP IT FURTHER NORTH. WILL KEEP AN EYE ON THE TRACK OF THE WAVE OVER THE NEXT 24-36 HOURS...BUT WILL FOLLOW THE GFS/ECMWF CONSENSUS AND KEEP THURSDAY DRY FOR NOW. THE PREVAILING UPPER RIDGE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE THROUGH THE WEEKEND...ENSURING A CONTINUATION OF VERY WARM CONDITIONS WITH HIGHS IN THE LOWER 90S FRIDAY THROUGH SUNDAY. MAIN QUESTION FOR EARLY NEXT WEEK WILL BE HOW QUICKLY THE RIDGE WILL BREAK DOWN AS AN UPPER LOW APPROACHES FROM THE WEST. AS EXPECTED...MODEL TRENDS HAVE BEEN SLOWER WITH THIS PROCESS...WITH EVEN THE FASTER GFS SLOWING ITS SOLUTION TO LOOK MORE LIKE THE ECMWF/GEM. THERE ARE EVEN SOME INDICATIONS THAT THE WESTERN UPPER LOW WILL LIFT INTO SOUTHERN CANADA WHILE ITS ASSOCIATED COLD FRONT DISSIPATES BEFORE PASSING THROUGH CENTRAL ILLINOIS. GFS CONTINUES TO BE MORE AGGRESSIVE WITH FROPA LATE MONDAY INTO TUESDAY...HOWEVER ECMWF SUGGESTS FRONT MAY ESSENTIALLY WASH OUT OVER CENTRAL ILLINOIS TUESDAY. GIVEN BETTER MODEL CONSENSUS ON TIMING...HAVE REMOVED POPS FROM SUNDAY AND SUNDAY NIGHT AND HAVE FOCUSED HIGHEST RAIN CHANCES LATE MONDAY INTO TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 652 AM CDT TUE SEP 1 2015 ASIDE FROM SOME EARLY MORNING FOG, AND LATE NIGHT FOG ONCE AGAIN WEDNESDAY MORNING, PREDOMINANTLY VFR CONDTIONS ARE EXPECTED ACROSS THE CENTRAL ILLINOIS TERMINALS THROUGH THE 12Z TAF VALID TIME. CIGS ARE MOST LIKELY TODAY AT KCMI AND POSSIBLY KDEC/KBMI WITH AN UPPER LEVEL DISTURBANCE IN THE VICINITY. THIS DISTURBANCE WILL ALSO PRODUCE A FEW THUNDERSTORMS AT KCMI FOR THE NEXT FEW HOURS AND POSSIBLY INTO THE AFTERNOON. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BARNES LONG TERM...BARNES AVIATION...BAK
Hazardous weather outlook, Sep 1, 5:57 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 557 AM CDT TUE SEP 1 2015 ILZ027>031-036-037-040>042-047>051-021100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 557 AM CDT TUE SEP 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061>063-066>068-071>073-021100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE- PIATT-RICHLAND-SHELBY-VERMILION- 557 AM CDT TUE SEP 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
In the hours before
Local storm report, Sep 1, 7:45 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT TUE SEP 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
09/01/2015 M3.62 INCH CLARK IL CO-OP OBSERVER
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:43 AM CDT | Flash Flood Warning | ILX | Clark, Crawford, Cumberland, Jasper | 3 hr |
| Sep 1, 8:33 AM CDT | Areal Flood Advisory | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| Sep 1, 9:34 AM CDT | Flash Flood Warning | ILX | Vermilion | 3 hr |
| Sep 1, 10:43 AM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Jasper | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.